Doctor insights on:
Can Lupus Affect Your Eyes
In several ways!: Lupus can be associated with dry-eye syndrome, typically more severe in sjogren's syndrome. Very severe lupus can causes optic neuritis, but this is quite rare. The most common problem with the eye in lupus patients is the development of cataracts from treatment with steroids, one of many reasons doses should be kept low. Plaquenyl eye toxicity is nill, by using less than 6 mg/kg of body weight. Read moreSee 1 more doctor answer
I am 39 yrs old with systemic lupus, last night my nose has a clear stream just drippng, my eyes are red and dry, I checked pollen count and it 2.2 so?
Allergies: Your symptoms are consistent with allergies like hay fever. A trial of antihistamines like benadryl (causes drowsiness) or claritin (non drowsy) as well as nasal decongestant spray may be effective for symptom relief. A cortisone type nasal spray requires a prescription and may also be needed. Read more
I have SLE and have suffered from eye tics since childhood. I had Botox to treat them but now have puffy bags under eyes. Is this from botox or lupus?
Either one or both: Lupus is an inflammatory condition, while botox is used to reverse wrinkles, but both have similar effects in causing swelling beneath the skin of the eyelids... Read more
I am weaning off Klonopin and have Lupus. I have had a severe headache for a week. My temples, eyes, the region below the ears and the back of head hurt. I have never had this before and it worsens in light. Should I see a doctor or wait for it to pass?
Could I have lupus? Joint pain, tingling in toes, water retention, leg cramps, swelling around eyes, red face, headaches, fatigue, graves diseas
Only a good eval by-: -a rheumatologist can give you a good answer. You need to see one for hands on eval & lab tests. Some of the symptoms does suggest lupus, but you need an answer, & that is the best way to have the question answered. Read more
I got episcleritis on my eye due to lupus but it had gone away, now it recently came back & disappeared is this something that comes & goes forever?
Lupus and eyes: Lupus can cause many eye problems, including retinopathy (abnormal blood vessel formation), scleritis, vein occlusions, cranial nerve palsies, and optic neuropathy. Plaquenil, (hydroxychloroquine) a medicine often used to treat lupus, may have eye toxicity of its own depending on dosage and duration used. It is important to have regular eye exams with an ophthalmologist. Read moreSee 1 more doctor answer
Autoimmune: You almost certainly have dry eyes associated with your lupus, and this can be very difficult to treat. Restasis helps improve tear production, which is shut down in an autoimmune environment. You could consider punctual plugs which will help your tears stay longer in your eyes. You could also consider treating the quality of your tear film, such as by taking omega-3 orally. Read moreSee 2 more doctor answers
My sister went to the ER with a pink color in eye. Meds for it makes it worse. She has lupus. What else could it be?
Please see your doctor: And an eye doctor, need to be evaluated, good luck Read more
I have lupus sle. My eye white part is red swollen looks like a blood clot psinful too is this a flare up from lupus?
If I have lupus, am I still a good candidate for laser eye surgery? I was recently diagnosed with lupus. Before I was diagnosed, I was planning to have laser eye surgery. Will my eye doctor still do the procedure even though I have this?
Have hypothyroid, RA, n recently diagnosed lupus. My left eye is swelled n hurts both cheekbon are red, itchy, tingly. Throat feels SOMEONE Gripping it?
ER or call 911: You 've got to be seen ASAP Read more
Recently diagnosed with lupus. Have awful dry eye and light sensitivity with swollen red lids. On restasis and prednisone as well as plaquenil (hydroxychloroquine).
Autoimmune: You almost certainly have dry eyes associated with your lupus, and this can be very difficult to treat. Restasis helps improve tear production, which is shut down in an autoimmune environment. You could consider punctual plugs which will help your tears stay longer in your eyes. You could also consider treating the quality of your tear film, such as by taking omega-3 orally. Good luck. Read moreSee 1 more doctor answer
2 months ago had sex w lady w lupus. Used condom. No oral sex but, she'd also bite my lip. Vag fluid on hands. Might have touched my eye. I've been feeling achy last 2 days. Is this likely from being run-down or HIV? I've been out last 4 nights.
Lupus not contagious: If you haven't had your 8 hours of sleep the last 4 nights, you have good reason to be tired! Also, if your partner was HIV positive, spread is unlikely via saliva with lip injury and or transfer from hands to the conjuncitiva of your eye. Also, AIDS symptoms are delayed months or years from date of contracting the virus. Read more
- Talk to a doctor online
- Can sinusitis affect your eyes?
- Can sinus infection affect your eyes?
- Can excessive crying affect your eyes?
- How can placquenil adversely affect your eyes?
- Can lupus affect the spleen?
- Can lupus cause dark circles around your eyes?
- Can lupus affect menstrual cycles?
- How does dying your hair affect your eyes?
- Can high blood pressure affect your eyes?